Hail, Barbour
- When
- June 6, 3:10 PM EST
- Where
- Barbour County, Philippi
- Measured
- 0.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 39.150, -80.033
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before the first event at Jun 6, 1:59 PM EST, 1 hour 11 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE CHARLESTON WV 259 PM EDT MON JUN 6 2005 .SHORT TERM (REST OF TODAY THROUGH THURSDAY NIGHT)... UPPER LEVEL TROUGH MOVES NORTH AND EAST OF THE REGION EARLY THIS EVENING...WITH THUNDERSTORMS ENDING THIS EVENING IN THE EAST. OTHERWISE...A RATHER SUMMERLIKE AIRMASS...WITH QUITE MILD AND HUMID CONDITIONS TONIGHT AS HIGH PRESSURE OFF THE SOUTHEAST U.S. COAST BRINGS FLOW DIRECTLY OUT OF THE GULF OF MEXICO. ANY SIGNIFICANT FOG WILL BE CONFINED TO THE RAIN AREAS...THAT IS EAST AND NORTH OF A PARKERSBURG TO CHARLESTON TO BECKLEY LINE. MAV TEMPERATURE GUIDANCE LOOKS GOOD AND CLOSELY FOLLOWED. WITH ONLY WEAK WAVES AFTER THIS MOVING THRU RIDGE HAVE GONE WITH AFTERNOON AND EVENING PRECIPITATION WITH THE HELP OF THE SUN. AS GUIDANCE TEMPS HAVE BEEN CONSISTENTLY LOW ON MAX TEMPS HAVE CONTINUED TO GO A DEGREE OR TWO ABOVE ON MAX TEMPS. && .LONG TERM (FRIDAY THROUGH SUNDAY)... WITH ONLY WEAK WAVES MOVING THRU RIDGE HAVE GONE WITH AFTERNOON AND EVENING PRECIPITATION WITH THE HELP OF THE SUN. AS GUIDANCE TEMPS HAVE BEEN CONSISTENTLY LOW ON MAX TEMPS HAVE CONTINUED TO GO A DEGREE OR TWO ABOVE ON MAX TEMPS. && .PREVIOUS DISCUSSION... (ISSUED 136 PM EDT MON JUN 6 2005) AVIATION... LINE OF THUNDERSTORMS DEVELOPING FROM JUST EAST OF PKB TO AROUND CRW AT 1730Z. THIS LINE WILL CONTINUE TO DEVELOP SOUTHWARD...AND MOVE EASTWARD THIS AFTERNOON...WITH OTHER SCATTERED ACTIVITY POSSIBLE FARTHER TO THE WEST. MOST OF THE ACTIVITY OR POTENTIAL FOR ACTIVITY WILL BE OVER BY 21Z AT HTS...CRW...PKB...AND BY 23-24Z AT CKB...EKN...BKW. OUTSIDE OF THUNDERSTORMS THIS AFTERNOON...VFR WITH SCT-BKN040-050. AFTER 00Z GENERALLY VFR BECOMING MVFR IN FOG BY 06Z...HOWEVER...AT EKN WHERE RAIN HAS ALREADY OCCURRED AND OTHER PLACES WHERE IT RAINS THIS AFTERNOON...EXPECT RAPID FOG DEVELOPMENT WITH IFR CONDITIONS BEFORE 06Z. PREVIOUS DISCUSSION... (ISSUED 1134 AM EDT MON JUN 6 2005) SHORT TERM (REST OF TONIGHT)... UPDATED TO ADJUST FOR SKY AND TEMP TREND. EXPECT ONLY SCT CU THIS AFTN WEST OF THE MTNS AND A QUICKER WARMUP THROUGH EARLY THIS AFTERNOON. BEST POPS REMAIN OVER THE FAR EASTERN SECTIONS OF THE CWA...BUT STILL KEEPING LOW CHANCE WEST WITH GREAT CAPE AND LOW LEVEL MOISTURE. && .RLX WATCHES/WARNINGS/ADVISORIES... WV...NONE. OH...NONE. KY...NONE. VA...NONE. && SHORT TERM...JMV LONG TERM...AAR
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON WV 334 AM EDT MON JUN 6 2005 KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011- 013>020-024>040-046-047-070733- ATHENS OH-BARBOUR WV-BOONE WV-BOYD KY-BRAXTON WV-BUCHANAN VA- CABELL WV-CALHOUN WV-CARTER KY-CLAY WV-DICKENSON VA-DODDRIDGE WV- FAYETTE WV-GALLIA OH-GILMER WV-GREENUP KY-HARRISON WV-JACKSON WV- JACKSON OH-KANAWHA WV-LAWRENCE OH-LAWRENCE KY-LEWIS WV-LINCOLN WV- LOGAN WV-MASON WV-MCDOWELL WV-MEIGS OH-MINGO WV-MORGAN OH- NICHOLAS WV-PERRY OH-PLEASANTS WV-POCAHONTAS WV-PUTNAM WV-RALEIGH WV- RANDOLPH WV-RITCHIE WV-ROANE WV-TAYLOR WV-TYLER WV-UPSHUR WV- VINTON OH-WASHINGTON OH-WAYNE WV-WEBSTER WV-WIRT WV-WOOD WV- WYOMING WV- 334 AM EDT MON JUN 6 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN OHIO... NORTHEASTERN KENTUCKY...SOUTHWEST VIRGINIA...AND MOST OF WEST VIRGINIA. .DAY ONE... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 324 PM EDT MON JUN 6 2005 WVZ018-028>032-038>040-062000- BARBOUR-BRAXTON-CALHOUN-GILMER-HARRISON-LEWIS-TAYLOR-UPSHUR-WEBSTER- 324 PM EDT MON JUN 6 2005 HERE IS A SPECIAL WEATHER STATEMENT FROM THE NATIONAL WEATHER SERVICE... AT 320 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS IN HARRISON COUNTY NEAR CLARKSBURG AND NUTTER FORT...AND NEAR SAINT CLARA IN WESTERN LEWIS COUNTY. THE STORMS WERE MOVING EAST AT 25 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THESE STORMS INCLUDE GRAFTON...TYGART LAKE. BRIEF HEAVY RAIN...WIND GUSTS TO 35 TO 40 MPH ARE LIKELY...ACROSS PORTIONS OF HARRISON...LEWIS... TAYLOR...UPSHUR...AND BARBOUR COUNTIES THROUGH 4:30 PM. FREQUENT CLOUD TO GROUND LIGHTNING IS ALSO LIKELY. HC/KTB
The Pittsburgh radar (KPBZ), 154 km away, was scanning. The volume nearest the first event began at 20:12 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in West Virginia in 2005Every state in 2005This day in weather historyWarnings in West Virginia, June 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5455977.